Alaska’s first vaping related illness also known as EVALI was confirmed on Tuesday in a press release by Alaska Department of Health and Social Services. 47 people have died from EVALI thus far according to the Centers for Disease Control. Thankfully Alaska’s first case does not seem to be life threatening and the teenage male patient from Southeast Alaska is responding well to treatment said State Epidemiologist Dr. Joe McLaughlin. He said the patient was admitted to hospital on Thanksgiving Day after feeling shortness of breath and chest pain that grew worse over a period of weeks. Evidently the teen vaped nicotine and THC products over an extended period of time. The THC vaping products came from outside of Alaska.
It has not been established why people are getting sick but the CDC recently identified vitamin acetate which is a substance used in some THC products as a concern. The CDC is recommending that people stop using e-cigarette or vaping products especially if they contain THC.